MAUDE Adverse Event Report: Stryker Neurovascular-Utah-Salt Lake City SYNCHRO SELECT-14 STANDARD ST 215CM; Guide, Wire, Catheter, Neurovasculature

Stryker Neurovascular-Utah-Salt Lake City SYNCHRO SELECT-14 STANDARD ST 215CM; Guide, Wire, Catheter, Neurovasculature
Catalog Number SSTD215STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during treatment of a right internal carotid artery (ica) to middle cerebral artery (mca) stenosis, a subject guidewire was used in conjunction with a microcatheter to establish access for stent implantation.During advancement of the subject guidewire and microcatheter to the distal ica, the subject guidewire could not be successfully superselected or positioned.The devices were withdrawn, and it was observed that the subject guidewire tip had stretched.However, the subject guidewire was returned for analysis and was examined.During device investigation and analysis, it was discovered that the subject guidewire distal tip was broken/fractured during use.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
This is 1 of 2 mdr's (2nd mdr).There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the guidewire was kinked roughly 83cm.The guidewire was fractured along the nitinol tubing with the platinum wire stretched.The core wire was observed trough the distal tip come.Functional inspection was not required.The reported event ¿guidewire distal tip stretched¿ was confirmed during analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated during the process of establishing access using the microcatheter and guidewire, when the guidewire was advanced with the microcatheter to the distal internal carotid artery (ica), the guidewire was difficult to super select at the distal ica and could not be successfully positioned.After the physician fully withdrew the products, inspection revealed that the tip of the microcatheter was bent, and the tip of the subject guidewire had stretched.The patients anatomy was moderately tortuous.During analysis the guidewire was returned with a rigid fracture along the nitinol tubing exposing the core wire and the platinum wire was stretched.It is probable that the tortuosity caused difficulty resulting in the fracture.An assignable cause of procedural factors will be assigned to the reported event ¿guidewire distal tip stretched and ¿device difficulty engaging target vessel¿ as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.An assignable cause of procedural factors will be assigned to the analysed event ¿guidewire distal tip stretched¿ and ¿guidewire distal tip broken/fractured during use¿ as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
SYNCHRO SELECT-14 STANDARD ST 215CM
Common Device Name
Guide, Wire, Catheter, Neurovasculature
Manufacturer (Section D)
Stryker Neurovascular-Utah-Salt Lake City
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
Stryker Neurovascular-Utah-Salt Lake City
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
+1(510)413-2500
MDR Report Key50774723
Report Number3012931345-2026-00140
Device Sequence Number13129531
Product Code MOF
UDI-Device Identifier07613327508499
UDI-Public(01)07613327508499(17)280812(10)0000936222
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSSTD215STR
Device Lot Number0000936222
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/05/2026
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/24/2026
Initial Report FDA Received Date09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Excelsior XT-27 Microcatheter (Stryker)
Patient Age69 YR
Patient SexMale
Patient Weight167 LB
Patient RaceAsian